Tennessee, 2007

Heat in Tennessee, August 1 to 31, 2007

August 1 to 31, 2007 · NWS HUN · 3 events in 3 counties and zones

August was the hottest month on record for portions of southern middle Tennessee.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

August was the hottest month on record for portions of southern middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Jul 31, 8:25 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 31, 8:25 PM CST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
925 PM CDT TUE JUL 31 2007

.UPDATE...
ISOLATED AFTERNOON CONVECTION APPEARS TO HAVE FINALLY FLAMED OUT
FOR THE NIGHT. MOSTLY CLEAR CONDITIONS PREVAIL ACROSS THE CWA
RIGHT NOW...WITH A FEW HIGH CLOUDS NOTED ON IR SATELLITE IMAGERY
AND REGIONAL METARS. NAM BUFR SOUNDINGS WERE ACTUALLY HANDLING
THIS PRETTY WELL...SHOWING ENHANCED MOISTURE IN THE 25O-400 MB
LAYER. YET AGAIN...HAZE IS LINGERING AROUND AND CAUSING
VISIBILITIES TO FLUCTUATE BETWEEN 3SM- 6SM ACROSS MOST OF THE
CENTRAL TENNESSEE VALLEY.

FOR TONIGHT...WE WILL UPDATE THE ZONES TO REMOVE PRECIP
WORDING...AND TO ADD HAZE FOR ALL AREAS. VERY MINOR ADJUSTMENTS
WILL BE MADE TO THE OVERNIGHT LOWS. EVERYTHING ELSE LOOKS JUST
FINE. UPDATED GRIDDED AND TEXT PRODUCTS WILL BE OUT SHORTLY.

DL-16

&&

.PREV DISCUSSION...
FORECAST IS PRIMARILY PERSISTENCE FOR THE REST OF THE WORK WEEK.
THE REGION WILL FEEL THE INFLUENCE OF SURFACE HIGH PRESSURE MOVING
TO OUR NORTH AND WEST AS AN UPPER LEVEL RIDGE SLOWLY DRIFTS ACROSS
THE AREA. BEING ON THE FRINGE OF THIS SURFACE HIGH...WITH EASTERLY
FLOW AROUND THE SOUTHERN APPALACHIANS...AN ISOLATED SHOWER OR
THUNDERSTORM CANNOT BE RULED OUT IN THE AFTERNOON/EARLY EVENING
HOURS EACH DAY. HOWEVER...COVERAGE IS EXPECTED TO BE LIMITED.
TEMPERATURES FOR THE NEXT SEVERAL DAYS WILL BE A COUPLE DEGREES
ABOVE CLIMO FOR EARLY AUGUST.

A WEAK SURFACE LOW ACROSS SOUTHERN ALABAMA/MISSISSIPPI WILL DRIFT
UNDER THE UPPER LEVEL RIDGE FOR THE NEXT SEVERAL DAYS. AS IT MOVES
OUT INTO THE NORTHERN GULF OF MEXICO...IT WILL BECOME MORE
ORGANIZED...WITH ENERGY SUPPORT AT UPPER LEVELS...AND BEGIN TO MOVE
NORTHWARD IN A WEAKNESS IN THE RIDGE. IT IS CURRENTLY PROGGED TO
MOVE NORTH ACROSS ALABAMA OVER THE UPCOMING WEEKEND. HOWEVER...
WITHOUT MUCH CONTINUITY FROM RUN TO RUN...HAVE ONLY INCLUDED SLIGHT
CHANCE POPS IN THE LOCAL FORECAST FOR SATURDAY AND SUNDAY.

IN THE FAR EXTENDED...ANOTHER FRONTAL SYSTEM IS FORECAST TO
APPROACH THE REGION AS A LONGWAVE TROUGH DEEPENS ACROSS THE GREAT
LAKES AND SOUTHERN CANADA. THIS COULD BRING ANOTHER CHANCE FOR
SHOWERS AND THUNDERSTORMS TO THE TENNESSEE VALLEY NEXT
TUESDAY/WEDNESDAY.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

14/16
Hazardous weather outlook, Jul 31, 7:55 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
855 PM CDT TUE JUL 31 2007

ALZ001>010-016-TNZ076-096-097-011100-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
855 PM CDT TUE JUL 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

PG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 heat. Local standard time, as filed.

Heat, Franklin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
COOP Observer
Coordinates
35.155, -86.092 (the zone’s center; the record gives no point)

Numerous daily temperature records were set, with several locations seeing several days reaching 100 degree plus high temperatures. In fact, Winchester set an all time record high temperature with 103 degrees on the 16th. This extreme heat only magnified the ongoing drought.

Heat, Lincoln

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
COOP Observer
Coordinates
35.141, -86.589 (the zone’s center; the record gives no point)

Numerous daily temperature records were set, with several locations seeing several days reaching 100 degree plus high temperatures. In fact, Winchester set an all time record high temperature with 103 degrees on the 16th. This extreme heat only magnified the ongoing drought.

Heat, Moore

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Moore forecast zone
Reported by
COOP Observer
Coordinates
35.285, -86.359 (the zone’s center; the record gives no point)

Numerous daily temperature records were set, with several locations seeing several days reaching 100 degree plus high temperatures. In fact, Winchester set an all time record high temperature with 103 degrees on the 16th. This extreme heat only magnified the ongoing drought.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 58890, 58891, 58892.